Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On a method of solving a class of Diophantine equations

Author: Charles M. Grinstead
Journal: Math. Comp. 32 (1978), 936-940
MSC: Primary 10B20
MathSciNet review: 0491480
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An elementary method for solving simultaneous Diophantine equations is given. This method will in general lead quickly to a solution-free region on the order of $ 1 < x < {10^{{{10}^{50}}}}$. The method is illustrated by applying it to a set of Diophantine equations.

References [Enhancements On Off] (What's this?)

  • [1] A. Baker, Linear forms in the logarithms of algebraic numbers. IV, Mathematika 15 (1968), 204–216. MR 0258756
  • [2] A. Baker and H. Davenport, The equations 3𝑥²-2=𝑦² and 8𝑥²-7=𝑧², Quart. J. Math. Oxford Ser. (2) 20 (1969), 129–137. MR 0248079
  • [3] M. GARDNER, "On the patterns and the unusual properties of figurate numbers," Sci. Amer., v. 231, no. 1, 1974, pp. 116-121.
  • [4] P. Kangasabapathy and Tharmambikai Ponnudurai, The simultaneous Diophantine equations 𝑦²-3𝑥²=-2 and 𝑧²-8𝑥²=-7, Quart. J. Math. Oxford Ser. (2) 26 (1975), no. 103, 275–278. MR 0387182
  • [5] Giovanni Sansone, Il sistema diofanteo 𝑁+1=𝑥², 3𝑁+1=𝑦², 8𝑁+1=𝑧²., Ann. Mat. Pura Appl. (4) 111 (1976), 125–151 (Italian). MR 0424672

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10B20

Retrieve articles in all journals with MSC: 10B20

Additional Information

Keywords: Diophantine equations, linear recurrent sequences
Article copyright: © Copyright 1978 American Mathematical Society